MAUDE Adverse Event Report: ARTHREX, INC. COOLCUT 90,ASP ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX, INC. COOLCUT 90,ASP ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number COOLCUT 90,ASP ABLATOR
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the device sparked and smoked and charred.There was no harm for patient, operator or third party reported.This was noticed before the surgery.No further information received.Update (b)(6) 2023.It was confirmed that the device was used with a generator from another manufacturer.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
One unpackaged ar-9803a-90 arthrex coolcut®, aspirating ablator, 3 mm, 90 serial/batch number: (b)(6) was received for investigation.Functional testing was not performed because the device connector switch is incompatible with the testing equipment.Visual inspection did not identify issues with the device.However, by the complaint event description, the equipment was used: "with a generator from another manufacturer (erbe)" according to dfu-0088-2, rev.0 monopolar ablation probe.

Brand Name
COOLCUT 90,ASP ABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16120590
Report Number1220246-2023-06058
Device Sequence Number6547437
Product Code GEI
UDI-Device Identifier00888867062726
UDI-Public00888867062726
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberCOOLCUT 90,ASP ABLATOR
Device Catalogue NumberAR-9803A-90
Device Lot Number2106216
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown